Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 14, 2007, 2:08 PM CDT for Marion County, Sequatchie County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2007, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 14, 2007, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 11:49 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 141909 SVRMRX TNC115-153-142000- /O.NEW.KMRX.SV.W.0052.070614T1908Z-070614T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 208 PM CDT THU JUN 14 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN EAST TENNESSEE... SEQUATCHIE COUNTY IN EAST TENNESSEE... * UNTIL 300 PM CDT * AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF WHITWELL...OR ABOUT 7 MILES SOUTHWEST OF DUNLAP...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITWELL BY 250 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3534 8532 3539 8552 3521 8576 3513 8541 $$
2 follow-up statements
000 WWUS54 KMRX 141935 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 334 PM EDT THU JUN 14 2007 TNC153-141944- /O.CAN.KMRX.SV.W.0052.000000T0000Z-070614T2000Z/ SEQUATCHIE TN- 234 PM CDT THU JUN 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SEQUATCHIE COUNTY IS CANCELLED... LAT...LON 3516 8540 3534 8555 3521 8576 3513 8541 $$ TNC115-142000- /O.CON.KMRX.SV.W.0052.000000T0000Z-070614T2000Z/ MARION TN- 234 PM CDT THU JUN 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTHEASTERN MARION COUNTY... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRIFFITH CREEK...OR ABOUT 11 MILES SOUTHWEST OF DUNLAP...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITWELL AND 6 MILES NORTHWEST OF POWELLS CROSSROADS BY 255 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3516 8540 3534 8555 3521 8576 3513 8541 $$
000 WWUS54 KMRX 141959 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 359 PM EDT THU JUN 14 2007 TNC115-142009- /O.EXP.KMRX.SV.W.0052.000000T0000Z-070614T2000Z/ MARION TN- 259 PM CDT THU JUN 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY EXPIRES AT 300 PM CDT... THE STORMS THAT PROMPTED THE WARNING FOR MARION COUNTY HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3516 8540 3534 8555 3521 8576 3513 8541 $$ DMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:42 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 14, 1:42 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 242 PM EDT THU JUN 14 2007 .SHORT TERM...(TONIGHT AND FRIDAY)...UPPER TROUGH REMAINS ANCHORED OFF THE NEW ENGLAND COAST WITH OCCASIONAL DISTURBANCES ROTATING AROUND THE WESTERN PERIPHERY OF THIS FEATURE. THESE DISTURBANCES TEND TO ENHANCE DIURNAL CONVECTION. THE COINCIDENCE OF ANY OF THESE DISTURBANCES WITH PEAK HEATING WILL DETERMINE COVERAGE AND INTENSITY OF DIURNAL CONVECTION. FOR FRIDAY...HAVE OPTED TO GO SLIGHTLY ABOVE GFS GUIDANCE FOR POPS ESPECIALLY IN THE HIGHER TERRAIN GIVEN THE PROXIMITY OF THE UPPER TROUGH. HOWEVER AS NOTED SECONDARY DISTURBANCES AROUND THE UPPER LOW WILL HAVE THE GREATEST INFLUENCE ON COVERAGE. FOR TEMPS...HAVE NO REASON TO SIGNIFICANTLY DEVIATE FROM GFS GUIDANCE. .LONG TERM...(SATURDAY THROUGH THURSDAY)...DRY CONDITIONS RETURN BY THE WEEKEND AS UPPER LOW OFF THE ATLANTIC COAST OPENS UP AND IS ACCELERATES EASTWARD...ALLOWING UPPER RIDGE TO BUILD INTO THE SOUTHERN APPALACHIANS. THIS SCENARIO IS SHORT LIVED HOWEVER AS UPPER PATTERN BECOMES MORE PROGRESSIVE AND UPPER RIDGE MOVES EAST. SOME DISCREPANCIES IN TIMING APPROACH OF NEXT SYSTEM FROM THE WEST. GENERALLY TENDED TO FAVOR GFS ENSEMBLES WHICH PROJECTS BEST POPS FOR WEDNESDAY. FOR TEMPS...STAYED CLOSE TO GFS GUIDANCE FOR THE MOST PART. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 86 63 91 62 / 40 30 10 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 83 59 88 61 / 50 40 10 0 0 OAK RIDGE, TN 62 85 59 90 60 / 40 30 10 0 0 TRI CITIES AIRPORT, TN 59 77 58 86 56 / 50 40 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, Jun 14, 2:39 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 339 AM EDT THU JUN 14 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 339 AM EDT THU JUN 14 2007 /239 AM CDT THU JUN 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUDNERSTORMS LATE THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA ON THURSDAY AFTERNOON AND EVENING...INCREASING INSTABILITY AND GIVING A CHANCE OF SOME STRONG TO SEVERE STORMS. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS...WITH SOME LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE AREA ON FRIDAY AFTERNOON...BRINGING ANOTHER CHANCE OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jun 14, 12:34 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 134 PM EDT THU JUN 14 2007 TNZ013-036-141830- ANDERSON-CAMPBELL- 134 PM EDT THU JUN 14 2007 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL AND ANDERSON COUNTIES... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JACKSBORO...MOVING SOUTH AT 5 MPH. WINDS UP TO BETWEEN 40 AND 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. PEOPLE IN CAMPBELL AND ANDERSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DMG
Special weather statement, Jun 14, 1:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 230 PM EDT THU JUN 14 2007 TNZ099-141915- HAMILTON- 230 PM EDT THU JUN 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HAMILTON COUNTY... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON....MOVING SOUTH AROUND 5 MPH. THIS STORM WILL BE NEAR... CHATTANOOGA BY 305 PM EDT. SMALL HAIL...AND WINDS GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 14, 1:47 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT THU JUN 14 2007 TNZ099-141915- HAMILTON- 247 PM EDT THU JUN 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HAMILTON COUNTY... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DAYTON....MOVING SOUTH AT 5 MPH. PEA SIZE HAIL...AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 14, 2:03 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 303 PM EDT THU JUN 14 2007 TNZ081-098-141930- MARION-SEQUATCHIE- 203 PM CDT THU JUN 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MARION AND SEQUATCHIE COUNTIES... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DUNLAP....MOVING SOUTHWEST AT 10 MPH. SMALL HAIL...AND WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:06 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 39 min |
| Jun 14, 2:57 PM CDT | Severe Thunderstorm Warning | MRX | Rhea | 48 min |
| Jun 14, 3:14 PM CDT | Severe Thunderstorm Warning | MRX | Roane | 46 min |
| Jun 14, 3:52 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 53 min |
| Jun 14, 4:06 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 39 min |
| Jun 14, 5:57 PM CDT | Severe Thunderstorm Warning | MRX | Sevier | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.